Learn More
BACKGROUND A wide range of diseases or reactions can cause pustular eruptions of the skin. In this spectrum there seems to be a subgroup with characteristic clinical features and a typical course which is mostly caused by drugs for which the term acute generalized exanthematous pustulosis (AGEP) has been established. OBJECTIVE To describe the clinical(More)
BACKGROUND AND OBJECTIVE The purpose of this study was to determine irradiation parameters of a 780 nm low power CW diode laser (6.5 mW) leading to enhanced proliferation of cultured normal human keratinocytes (NHK). The possible role of reactive oxygen species (ROS) in this response was evaluated. STUDY DESIGN/MATERIALS AND METHODS NHK were exposed to a(More)
Lichen planus-like or lichenoid eruptions from certain drugs and compounds can closely mimic idiopathic lichen planus. The patient's history and physical examination histopathologic criteria, and certain tests can assist in the differentiation between a lichenoid drug eruption and idiopathic lichen planus and in the identification of the offending drug.
Bronchogenic cyst is a benign congenital developmental abnormality of the embryonic foregut. The most common extrapulmonary location of these lesions is the mediastinum. Over 50 cases of cutaneous bronchogenic cyst were reported in the English literature. Nevertheless, it is poorly recognized by clinicians and is sometimes confused with branchial cyst. In(More)
Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are rare but severe cutaneous adverse reactions (SCAR) related to a variety of medications. They have a significant public health impact because of high mortality and morbidity. A multinational case-control study conducted in Europe between 1997 and 2001 evaluated the risk of medications to(More)
BACKGROUND Acute generalized exanthematous pustulosis (AGEP) is a disease characterized by the rapid occurrence of many sterile, nonfollicular pustules usually arising on an oedematous erythema often accompanied by leucocytosis and fever. It is usually attributed to drugs. OBJECTIVES To evaluate the risk for different drugs of causing AGEP. PATIENTS AND(More)
Acute haemorrhagic oedema of infancy (AHEI) is an acute leucocytoclastic vasculitis affecting infants and young children. It has a striking appearance of large purpuric skin lesions in a target-like pattern and marked oedema mainly on the face, auricles and extremities. In some patients there is mucosal involvement as well. We present five patients with(More)
BACKGROUND Acute generalized exanthematous pustulosis (AGEP) is a rare severe pustular reaction pattern with a typical clinical picture. OBJECTIVES To characterize the histopathological features of AGEP in a large series of cases with a validated diagnosis. METHODS; A multinational retrospective histopathological study was conducted. It included 102(More)
BACKGROUND Stevens-Johnson syndrome (SJS) and its severe form, toxic epidermal necrolysis (TEN), are rare but life-threatening cutaneous adverse reactions to drugs, especially to allopurinol, carbamazepine, lamotrigine, phenobarbital, phenytoine, sulfamethoxazole, oxicam and nevirapine. Recently, a strong association between carbamazepine and allopurinol(More)